MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDA-004
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2026, a 6-4mm amplatzer pda was implanted using a 6f amplatzer torqvue delivery system to treat a ductus arteriosus defect measuring 4 mm at the aortic end and 2 mm at the pulmonary end, with device sizing determined based on these measurements and the conical anatomy of the ductus.The procedure was performed using angiographic imaging.A stability check was performed, and the physician reported no significant peri-device leak and no difficulty during implantation, including no need for multiple recaptures or repositioning.No rhythm changes were observed during the procedure.Approximately 1 hour and 20 minutes after device release, the physician reviewed a chest x-ray, which confirmed that the device had completely dislodged from the implant site and embolized to the right pulmonary artery.The implanter believed the embolization may have occurred because after release, the disc shifted into the ductus arteriosus, and later considered the patient was likely not well hydrated.The embolized device did not cause partial or complete obstruction of blood flow, and the patient remained hemodynamically stable.To address the embolization, the physician performed percutaneous retrieval via the groin using an 8f amplatzer torqvue delivery system to snare and successfully retrieve the device.The physician described the retrieval as an urgent intervention due to the device¿s position.The procedure was completed using a non-abbott device.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.
 
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of a device embolization was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information and cine review, the cause for the reported device embolization could not be determined.There is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.
 
Event or Problem Description

Brand Name
AMPLATZER DUCT OCCLUDER
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24317825
Report Number2135147-2026-00843
Device Sequence Number4863389
Product Code MAE
UDI-Device Identifier00811806011110
UDI-Public(01)00811806011110(17)280430(10)9061221
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-PDA-004
Device Catalogue Number9-PDA-004
Device Lot Number9061221
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2026
Supplement Date Received by Manufacturer03/03/2026
Initial Report FDA Received Date02/11/2026
Supplement Report FDA Received Date03/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8F AMPLATZER TORQVUE DELIVERY SYSTEM.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age4 YR
Patient SexFemale